Alert archive / Maryland / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

August 31, 2014Kent County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 31, 2014, 8:24 PM EDT for Kent County, Maryland. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2014, 8:24 PM EDT (00:24 UTC)
Expired
Aug 31, 2014, 9:15 PM EDT
In force
51 min
Issued by
NWS Philadelphia/Mount Holly

County Kent County, MD

The radar

The Dover AFB radar (KDOX), 51 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2014-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 690 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2014-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
690 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WWUS81 KPHI 010024
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
824 PM EDT SUN AUG 31 2014

DEZ001-002-MDZ012-015-010115-
KENT DE-KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-
824 PM EDT SUN AUG 31 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN KENT...
NORTHEASTERN QUEEN ANNE'S...NORTHERN KENT AND SOUTHWESTERN NEW CASTLE
COUNTIES...

AT 821 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
KENNEDYVILLE TO SUDLERSVILLE TO STARKEY CORNER...MOVING EAST AT 25
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. 

THESE STORMS WILL BE NEAR MILLINGTON...AND MILLINGTON AROUND 830
PM...GALENA...BARCLAY...MASSEY...AND MASSEY AROUND 835 PM...DELANEY
CORNER...AND DELANEY CORNER AROUND 845 PM...KENTON AROUND 850 PM AND
HARTLY AROUND 855 PM.

LAT...LON 3905 7613 3917 7598 3930 7610 3941 7560
      3936 7554 3924 7548 3916 7546 3912 7575
      3914 7576 3913 7580 3910 7585

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 31, 4:10 PM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, Aug 31, 4:10 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EDT SUN AUG 31 2014

.SYNOPSIS...
HIGH PRESSURE WELL OFF THE EAST COAST WILL MAINTAIN A SOUTHWESTERLY
FLOW OVER THE AREA THROUGH THE FIRST PART OF THE WEEK. A WEAK COLD
FRONT IS THEN EXPECTED TO MOVE ACROSS OUR AREA LATE TUESDAY. HIGH
PRESSURE WILL BUILD IN BEHIND THIS FRONT FOR THE SECOND HALF OF THE
WEEK BEFORE ANOTHER COLD FRONT ARRIVES IN THE REGION THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
TWO DISTINCT AREAS OF MID-LEVEL ENERGY TO THE WEST OF THE REGION
THIS AFTERNOON. THE FIRST, STRONGER PIECE, IS LOCATED ACROSS THE
NORTHERN GREAT LAKES, TIED TO THE SURFACE LOW PRESSURE, WHILE THE
SECOND, WEAKER, WAVE IS ACROSS SOUTHWEST PENNSYLVANIA. THE WAVE
INTERACTIONS HAVE PRODUCED NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL AND SOUTHEAST PENNSYLVANIA THIS AFTERNOON. VERY MOIST AND
WARM AIRMASS WILL ALLOW FOR AMPLE INSTABILITY TO CONTINUE THE THREAT
OF THESE STORMS AS THEY PUSH EAST-NORTHEAST. BUOYANCY IS  NOT AN
ISSUE, EVEN WITH WEAK MID-LEVEL LAPSE RATES, GIVEN THE AMOUNT OF
BULK SHEAR THAT EXISTS WITHIN THE NORTHERN 2/3RDS OF OUR CWA...LESS
ACROSS SOUTHERN DELMARVA. IN TERMS OF SEVERE CONVECTION EXPECTED, WE
CONTINUE TO EXPECT A FEW ISOLATED STORMS BRINGING DOWN THE STRONG
WINDS ALOFT AS PRECIPITATION LOADED CORES DROP. THE MAIN ACTIVITY
THROUGH THE EVENING HOURS SHOULD REMAIN TO THE NORTH OF DOVER AS ONE
OF THE MID-LEVEL TROUGHS SLIDE THROUGH.

LATER THIS EVENING INTO THE OVERNIGHT HOURS, ANOTHER WEAK MID-LEVEL
TROUGH WILL SLIDE THROUGH PRODUCING MORE WIDESPREAD SHOWERS WITH
EMBEDDED CONVECTION. WE MOVE THE LIKELY POPS TOWARDS THE EAST TO
FOLLOW THE PATH OF THIS FEATURE. WITH THE PWATS BEING WELL ABOVE
NORMAL ANY OF THE SHOWERS WILL BE WATER LADEN AND PRODUCE VERY HEAVY
DOWNPOURS. THESE DOWNPOURS COULD PRODUCE LOCALIZED SMALL STREAM AND
POOR DRAINAGE FLOODING...GOOD THING THE STORM MOTION IS RELATIVELY
QUICK.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
SOUPY AIRMASS REMAINS IN PLACE WITH WEAK MID-LEVEL SHORTWAVE MOVING
THROUGH. THE WAVE ALOFT LOOKS TO GET SHEARED OUT AS IT MOVES IN
ALOFT SO IT DOES NOT APPEAR TO BE A GREAT TRIGGER FOR CONTINUED
CONVECTIVE ACTIVITY. THAT BEING SAID, ANY DIFFERENTIAL HEATING THAT
OCCURS COMBINED WITH WEAK SURFACE CONVERGENCE CAN BE THE SPARK
NEEDED TO GET CONVECTION GOING. WE CONTINUE TO HAVE AT LEAST 40-50
PERCENT POPS FOR A MAJORITY OF THE REGION.

TEMPERATURES TOMORROW WILL BE SEVERAL DEGREES ABOVE NORMAL. UPTICKED
THE MAX TEMPERATURES A DEGREE ACROSS THE I-95 CORRIDOR AS ANY BREAKS
IN THE CLOUDS WILL BE ENOUGH FOR SUBSTANTIAL HEATING.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AT THE BEGINNING OF THIS PERIOD, WE SEE A TRANSITION TO MOSTLY
ZONAL FLOW FROM THE LOWER THROUGH UPPER LEVELS.

TUESDAY...BEFORE MUCH DRY AIR ADVECTION WITH THE ZONAL FLOW CAN
KICK IN THOUGH, WE WILL SEE A RATHER UNCOMFORTABLE DAY WITH HIGHS
IN THE 80S AND 90S, WHILE HEAT INDEX VALUES COULD APPROACH THE MID
AND UPPER 90S IN DELMARVA AND THE I95 CORRIDOR.

TUESDAY NIGHT...MODELS STILL SHOWING THE FRONT ARRIVING DURING
THIS PERIOD, BRINGING SOMEWHAT COOLER, BUT MOSTLY DRIER AIR. STILL
SOME CHANCE FOR SHOWERS AND STORMS AHEAD OF AND WITH THE FRONT,
HOWEVER WITH THE ZONAL FLOW IN PLACE, AND MODEST DRY AIR ADVECTION
OCCURRING AHEAD OF THE FRONT, MOISTURE AVAILABILITY WILL BE
SOMEWHAT QUESTIONABLE.

WEDNESDAY THROUGH FRIDAY...A HIGH BUILDS OVER THE REGION IN THE
WAKE OF THE COLD FRONT. AS A RESULT EXPECT A FEW, NICE, SUMMER
LIKE DAYS WITH HIGHS IN THE 80S.

SATURDAY THROUGH SUNDAY...THE NEXT COLD FRONT IS SET TO ARRIVE
OVER THE WEEKEND. THOUGH THERE IS SOME QUESTION WITH THE CONTINUED
ZONAL FLOW HOW FAR SOUTH THE FRONT WILL DIG, BOTH THE GFS AND
ECMWF HAVE BEEN CONSISTENT IN SHOWING THE FRONT MOVING SOUTH OF
OUR REGION THROUGH THIS PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THROUGH LATE EVENING...VFR. AREAS OF SHOWERS AND THUNDERSTORMS
ACROSS SOUTHEAST PENNSYLVANIA WILL GENERALLY MOVE TOWARDS THE
EAST-NORTHEAST THIS EVENING. STORMS ARE CAPABLE OF LOCAL IFR
CONDITIONS AND GUSTY WINDS. TEMPO GROUPS FOR MAIN THUNDERSTORM
ACTIVITY IN THE TAFS.

TONIGHT...VFR TO MVFR. WINDS LIGHTEN UP BUT REMAIN MOSTLY SOUTHERLY.
COULD BE A WASH-RINSE-REPEAT EVENT TONIGHT WITH WARM MOIST AIR STILL
IN PLACE. NOT ENTIRELY SURE WE WILL SEE WIDESPREAD MVFR CIGS SO THIS
IS A LOWER CONFIDENCE FORECAST. MORE SCATTERED SHOWERS ARE POSSIBLE.

TOMORROW...VFR. ANY STRATUS MIXES OUT BY LATE MORNING. ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE BUT AT THIS TIME LOCATION
IS A BIG QUESTION.

OUTLOOK...
MONDAY NIGHT...COVERAGE OF STORMS DECREASES THROUGH THE EVENING
HOURS. HOWEVER, WITH LOW LEVEL MOISTURE IN PLACE, IFR VISIBILITIES
DUE TO BR COULD LINGER FOR MUCH OF THE NIGHT.

TUESDAY AND TUESDAY NIGHT...CONDITIONS IMPROVING TO VFR EARLY IN THE
DAY. SOME SHOWERS AND THUNDERSTORMS POSSIBLE LATE TUESDAY AFTERNOON
AND TUESDAY EVENING, ALONG WITH AN ABRUPT WIND SHIFT AS A COLD FRONT
MOVES THROUGH THE REGION.

WEDNESDAY THROUGH FRIDAY...GENERALLY VFR CONDITIONS EXPECTED.

&&

.MARINE...
SUB-SCA CONDITIONS EXPECTED TONIGHT AND TOMORROW. SEAS WILL CONTINUE
TO BUILD THROUGH TOMORROW...AROUND 4 FEET. WINDS SHOULD BE LIGHTER
TOMORROW THAN TODAY.

OUTLOOK...
MONDAY NIGHT THROUGH FRIDAY...SEAS AND WINDS ARE EXPECTED TO REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA. SOME GUSTY WINDS WILL BE
POSSIBLE IN THE VICINITY OF THUNDERSTORMS MONDAY EVENING AND AGAIN
TUESDAY NIGHT.

&&

.HYDROLOGY...
VERY HIGH PWAT AIRMASS IN PLACE TODAY AND TONIGHT. NUMEROUS
MID-LEVEL WAVES/TROUGHS MOVE THROUGH THE REGION TAPPING INTO THE
MOISTURE ALLOWING FOR VERY HEAVY DOWNPOURS, ESPECIALLY IN
CONVECTION. STORM MOTIONS SHOULD BE QUICK ENOUGH FOR MOSTLY POOR
DRAINAGE AND SOME SMALL STREAM FLOODING. THROUGH TOMORROW AFTERNOON,
WHEN MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE, QPF ACCUMULATIONS
OF AROUND AN INCH ARE POSSIBLE...HIGHER WITHIN SOME STORMS. CURRENT
CONDITIONS ACROSS THE REGION HAVE BEEN DRY SO NOT EXPECTING MUCH IN
THE WAY OF FLASH FLOODING CONCERNS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...JOHNSON
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...JOHNSON
AVIATION...HEAVENER/JOHNSON
MARINE...HEAVENER/JOHNSON
HYDROLOGY...HEAVENER
Hazardous weather outlook, Aug 31, 3:51 PM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT SUN AUG 31 2014

DEZ001-MDZ008-012-NJZ001-007>010-012-015>019-PAZ054-055-060>062-070-
071-101>106-012000-
NEW CASTLE-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
351 PM EDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD PRODUCE
LOCALLY HEAVY RAIN, POTENTIALLY LEADING TO FLOODING IN POOR
DRAINAGE AREAS. A FEW THUNDERSTORMS COULD BE STRONG WITH GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002>004-MDZ015-019-020-NJZ013-014-020>027-012000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
351 PM EDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT
COULD PRODUCE LOCALLY HEAVY RAIN, POTENTIALLY LEADING TO FLOODING
IN POOR DRAINAGE AREAS. SOME THUNDERSTORMS COULD BE STRONG WITH
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-012000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GUSTY WINDS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS LATE
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GUSTY WINDS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS TOMORROW
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 31, 7:02 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
702 PM EDT SUN AUG 31 2014

NJZ016-017-312330-
GLOUCESTER NJ-SALEM NJ-
702 PM EDT SUN AUG 31 2014

...A NEW LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT CENTRAL
GLOUCESTER AND CENTRAL SALEM COUNTIES...

AT 700 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WOODSTOWN TO PENNSVILLE TO SALEM...MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

BRIEF BUT VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR ALLOWAY AROUND 715 PM...WOODSTOWN AROUND
720 PM AND ELMER AROUND 730 PM.

LAT...LON 3969 7547 3973 7534 3972 7512 3963 7517
      3951 7515 3952 7519 3956 7524 3951 7529
      3954 7551

FORECASTER:  DRAG
Special weather statement, Aug 31, 7:38 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
738 PM EDT SUN AUG 31 2014

NJZ016-017-021-010030-
CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
738 PM EDT SUN AUG 31 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GLOUCESTER...
NORTHWESTERN CUMBERLAND AND SALEM COUNTIES...

AT 734 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WOODSTOWN TO PORT PENN TO TOWNSEND...MOVING EAST AT 25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR QUINTON...AND HANCOCKS BRIDGE AROUND 745
PM...ALLOWAY...AND ALLOWAY AROUND 750 PM...CLAYTON...ELMER...AND
ELMER AROUND 810 PM...FRANKLINVILLE AROUND 815 PM...MONROE TOWNSHIP
AND WILLIAMSTOWN AROUND 820 PM.

LAT...LON 3957 7552 3966 7536 3969 7493 3968 7492
      3954 7512 3936 7528 3935 7540 3937 7540
      3943 7547 3946 7555

FORECASTER:  DRAG
Special weather statement, Aug 31, 7:45 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
745 PM EDT SUN AUG 31 2014

NJZ019-020-026-027-010030-
COASTAL OCEAN NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
745 PM EDT SUN AUG 31 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BURLINGTON AND
OCEAN COUNTIES...

AT 742 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
COUNTRY LAKE ESTATES TO CHATSWORTH TO PENN STATE FOREST...MOVING EAST
AT 25 MPH.

WESTERLY WIND GUSTS OF 35 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR PENN STATE FOREST...AND OLD HALFWAY AROUND
750 PM...CEDAR GLEN LAKES...AND WHITING AROUND 755 PM...CRESTWOOD
VILLAGE...AND WARREN GROVE AROUND 800 PM...LAKEHURST...AND BAMBER
LAKE AROUND 805 PM AND LEISURE KNOLL AROUND 810 PM.

LAT...LON 3991 7406 3989 7408 3981 7408 3981 7407
      3973 7410 3973 7411 3968 7414 3971 7464
      3984 7460 4002 7462 4010 7405 3998 7405

FORECASTER:  DRAG
Special weather statement, Aug 31, 7:50 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
750 PM EDT SUN AUG 31 2014

MDZ012-015-020-010030-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-
750 PM EDT SUN AUG 31 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CAROLINE...
NORTHERN QUEEN ANNE'S AND SOUTHERN KENT COUNTIES...

AT 748 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROCK HALL...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.

THIS STORM WILL BE NEAR OLD TOWN AROUND 800 PM...KINGSTOWN AROUND 810
PM...CHURCH HILL AROUND 815 PM...CRUMPTON AROUND 825 PM AND
SUDLERSVILLE AROUND 830 PM.

LAT...LON 3905 7626 3905 7625 3906 7624 3910 7624
      3913 7626 3914 7629 3917 7629 3924 7624
      3933 7583 3906 7576 3904 7625 3905 7629

ROBERTSON
Local storm report, Aug 31, 8:21 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
821 PM EDT SUN AUG 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     CLARKSBORO              39.80N  75.22W
08/31/2014                   GLOUCESTER         NJ   TRAINED SPOTTER

            60 FOOT TREE DOWN.

&&

EVENT NUMBER PHI1400707

JJM
Special weather statement, Aug 31, 8:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
824 PM EDT SUN AUG 31 2014

DEZ001-002-MDZ012-015-010115-
KENT DE-KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-
824 PM EDT SUN AUG 31 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN KENT...
NORTHEASTERN QUEEN ANNE'S...NORTHERN KENT AND SOUTHWESTERN NEW CASTLE
COUNTIES...

AT 821 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
KENNEDYVILLE TO SUDLERSVILLE TO STARKEY CORNER...MOVING EAST AT 25
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR MILLINGTON...AND MILLINGTON AROUND 830
PM...GALENA...BARCLAY...MASSEY...AND MASSEY AROUND 835 PM...DELANEY
CORNER...AND DELANEY CORNER AROUND 845 PM...KENTON AROUND 850 PM AND
HARTLY AROUND 855 PM.

LAT...LON 3905 7613 3917 7598 3930 7610 3941 7560
      3936 7554 3924 7548 3916 7546 3912 7575
      3914 7576 3913 7580 3910 7585

FORECASTER:  DRAG

Nearby

Special Weather Statements in Maryland, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.